Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Shreveport, LA

April 4, 2007Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2007, 12:16 AM CDT for Smith County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2007, 12:16 AM CDT (05:16 UTC)
Expired
Apr 4, 2007, 1:15 AM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 12:30 AM CDTTSTM WND DMGWinona, TXNUMEROUS TREES AND POWER LINES DOWN. TREES DOWN ON SEVERAL HOMES AND AT LEAST 1 VEHICLE. ONE RESIDENT TEMPORARILY TRAPPED BY DEBRIS FROM HER HOME/FALLING TREE...BUT UNINJURED.
Apr 4, 1:01 AM CDTTSTM WND GST 67Tyler, TXAT TYLER POUNDS FIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 040518
SVRSHV
TXC423-040615-
/O.NEW.KSHV.SV.W.0079.070404T0516Z-070404T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT WED APR 4 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS

* UNTIL 115 AM CDT

* AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM  
  SPOTTERS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING      
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
  STORMS WERE LOCATED 17 MILES NORTHEAST OF LINDALE...OR NEAR        
  HAWKINS...AND MOVING SOUTH SOUTHWEST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYLER BY 105 AM CDT
  WHITEHOUSE BY 110 AM CDT

* NICKEL TO QUARTER SIZED HAIL AND STRONG DAMAGING WINDS WERE        
  REPORTED BY STORM SPOTTERS 4 MILES NORTH OF BIG SANDY.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS
UNTIL 115 AM CDT.

LAT...LON 3252 9499 3261 9547 3214 9547 3214 9499

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:04 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 3, 10:04 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CDT TUE APR 3 2007

.DISCUSSION...
WILL UPDATE ZONES SHORTLY TO EXTEND SVR TSTMS WATCH SOUTHWARD AND
CANCEL WATCH FOR MCCURTAIN COUNTY OK. STORMS ARE MOVING SOUTH
SOUTHEAST AROUND 20 MPH BUT REMAIN SCATTERED. STORMS SHOULD BEGIN
TO WEAKENEN BY THE 1 AM EXPIRATION TIME OF ORIGINAL WATCH. WILL
ADJUST WINDS AND TEMPS IN ZONES TO GO WITH SLOWER MOVEMENT OF
FRONT. ONLY MINOR ADJUSTMENTS TO POPS.

&&

.AVIATION...

LATEST SURFACE OBS SHOW COLD FRONT EXTENDING FROM KGYI NE TO
KBVX...MOVING SOUTHEAST.  A LINE OF SEVERE CONVECTION HAS DEVELOPED
ALONG THE FRONT...AND WILL MOVE THROUGH THE FOUR-STATE AREA
OVERNIGHT.  PASSING STORMS SHOULD TEMPORARILY TAKE CONDITIONS DOWN
TO MVFR...W/RAPID CLEARING AND NORTHERLY SURFACE FLOW BEHIND THE
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  70  48  66 /  50   0   0   0
MLU  61  69  45  66 /  50   0   0   0
DEQ  51  68  41  63 /  40   0   0  10
TXK  55  69  44  64 /  50   0   0  10
ELD  56  68  42  65 /  50   0   0   0
TYR  59  69  47  67 /  50   0   0   0
GGG  61  68  47  67 /  50   0   0   0
LFK  69  70  48  69 /  50  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/44
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION
THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND
EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST...
DURING THE AFTERNOON AND EARLY EVENING.

OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE
INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE
SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY
MORNING.

ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

03

In the hours before

Local storm report, Apr 3, 10:24 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             8 NW NASHVILLE          34.02N 93.95W
04/03/2007  E0.88 INCH       HOWARD             AR   EMERGENCY MNGR

            CENTER POINT

&&

JD
Local storm report, Apr 3, 10:49 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             5 SSW MINERAL SPRINGS   33.81N 93.95W
04/03/2007  M0.88 INCH       HOWARD             AR   EMERGENCY MNGR

            SARATOGA IN HOWARD COUNTY

&&

JD
Local storm report, Apr 3, 10:50 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             7 NW MCNAB              33.73N 93.92W
04/03/2007  M0.88 INCH       HEMPSTEAD          AR   AIRPLANE PILOT

            SARATOGA IN HENPSTEAD COUNTY

&&

JD
Local storm report, Apr 3, 10:51 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             7 NW MCNAB              33.73N 93.92W
04/03/2007  M0.88 INCH       HEMPSTEAD          AR   EMERGENCY MNGR

            SARATOGA IN HENPSTEAD COUNTY

&&

JD
Local storm report, Apr 3, 10:59 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HAIL             MOUNT PLEASANT          33.17N 94.98W
04/03/2007  M0.75 INCH       TITUS              TX   FIRE DEPT/RESCUE

&&

AS
Local storm report, Apr 3, 11:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             PITTSBURG               33.00N 94.97W
04/03/2007  M1.25 INCH       CAMP               TX   BROADCAST MEDIA

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:03 PM CDTSevere Thunderstorm WarningSHVBowie, Red River42 min
Apr 3, 9:45 PM CDTSevere Thunderstorm WarningSHVBowie, Red River45 min
Apr 3, 10:11 PM CDTSevere Thunderstorm WarningSHVMorris, Titus34 min
Apr 3, 10:45 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus45 min
Apr 3, 11:22 PM CDTSevere Thunderstorm WarningSHVUpshur38 min
Apr 3, 11:58 PM CDTSevere Thunderstorm WarningSHVUpshur47 min
Apr 4, 12:10 AM CDTSevere Thunderstorm WarningSHVWood50 min
Apr 4, 12:27 AM CDTSevere Thunderstorm WarningSHVGregg63 min
Apr 4, 1:10 AM CDTSevere Thunderstorm WarningSHVSmith55 min
Apr 4, 1:23 AM CDTSevere Thunderstorm WarningSHVCherokee67 min
Apr 4, 2:30 AM CDTSevere Thunderstorm WarningSHVCherokee60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.